MAUDE Adverse Event Report: VERATHON MEDICAL ULC BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE

VERATHON MEDICAL ULC BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE
Model Number 0570-0424
Medical Device Problem Codes Degraded (1153); Flaked (1246); Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bflex 2 large 5.8 single-use bronchoscope used during the reported event was returned to verathon for evaluation along with other samples from the same lot.Visual inspection confirmed the reported sheath damage at the bronchoscope's distal end.The device samples were then provided to verathon's engineering department for further testing and evaluation.During verathon's device testing, it became known from the facility that their emergency department has ultraviolet (uv) cleaning lights installed in their rooms which suggests a possibility that the bronchoscope may have been exposed to uv light prior to its use in the procedure.Review of complaint history for similar events found a prior investigation that verathon conducted on samples of the first generation of bflex single-use bronchoscopes.In an effort to recreate the prior material deterioration issue noted on the subject device, samples were placed in a 405 nm led uv curing chamber for 28 minutes.The material flaking was duplicated following the exposure to the uv light.Verathon continues to investigate the reported event and will submit a supplemental report in accordance with 21 cfr 803.56 should additional information become available.
 
Event or Problem Description
A customer reported a bflex 2 large 5.8 single-use bronchoscope was advanced through a 7.5 shiley endotracheal (et) tube after being sprayed with silko spray.While advanced, no resistance was felt.The bronchoscope was removed from the et tube to wipe off a piece of aspirated food from the end of the bronchoscope.No resistance was felt while removing the scope from the et tube.Once removed, it was identified that the outer sheath near the tip of the bronchoscope was fraying and coming loose.A new bflex 2 regular 5.0 single-use bronchoscope was used to complete the procedure.It was reported that no debris was discovered in the airway, no medical intervention was required, and there was no adverse outcome for the patient.Following the customer's notification to verathon of this event, verathon received the facility's medsun report number (b)(4) for this event on march 17, 2025, which indicated that the bronchoscopes were used for a bronchoscopy to re-evaluate the patient's airway for residual food contents.
 
Additional Manufacturer Narrative
**b4, g6, h2, h10 updates only** this is a supplemental report solely to provide the related user facility medsun report number in the corresponding field, h10 - related report number.

Brand Name
BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key21755445
Report Number9615393-2025-00035
Device Sequence Number8220296
Product Code EOQ
UDI-Device Identifier00879123008572
UDI-Public(01)00879123008572(10)KT235000(11)231211(17)251215
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K191948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2025
Device Model Number0570-0424
Device Catalogue Number0570-0450
Device Lot NumberKT235000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexMale
Patient Weight27 KG